Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 29, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 9, 2008, 3:54 PM CDT for Callahan County, Taylor County, Texas. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2008, 3:54 PM CDT (20:54 UTC)
- Expired
- Apr 9, 2008, 4:30 PM CDT
- In force
- 36 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Callahan County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 32 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 4:00 PM CDT | HAIL 0.75 | 1 Ene Abilene, TX | |
| Apr 9, 4:15 PM CDT | HAIL 1.75 | 5 Nnw Clyde, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 1:20 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 092054
TORSJT
TXC059-441-092130-
/O.NEW.KSJT.TO.W.0029.080409T2054Z-080409T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
354 PM CDT WED APR 9 2008
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS...
NORTHWESTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 430 PM CDT
* AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES
NORTHWEST OF POTOSI...OR ABOUT 6 MILES SOUTH OF ABILENE...MOVING
NORTHEAST AT 31 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
ABILENE BY 355 PM CDT...
EULA BY 400 PM CDT...
CLYDE BY 410 PM CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3234 9937 3231 9980 3245 9987 3252 9961
3252 9959 3251 9939
TIME...MOT...LOC 2054Z 228DEG 36KT 3240 9971
$$2 follow-up statements
000
WWUS54 KSJT 092107
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 PM CDT WED APR 9 2008
TXC059-441-092130-
/O.CON.KSJT.TO.W.0029.000000T0000Z-080409T2130Z/
TAYLOR TX-CALLAHAN TX-
406 PM CDT WED APR 9 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHWESTERN CALLAHAN AND NORTHEASTERN TAYLOR COUNTIES...
AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR THE FAR EAST SIDE
OF ABILENE...MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
5 MILES NORTH OF CLYDE BY 415 PM CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
LAT...LON 3234 9937 3231 9980 3245 9987 3252 9961
3252 9959 3251 9939
TIME...MOT...LOC 2106Z 230DEG 32KT 3247 9962
$$000
WWUS54 KSJT 092118
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
418 PM CDT WED APR 9 2008
TXC059-441-092130-
/O.CON.KSJT.TO.W.0029.000000T0000Z-080409T2130Z/
TAYLOR TX-CALLAHAN TX-
418 PM CDT WED APR 9 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHWESTERN CALLAHAN AND NORTHEASTERN TAYLOR COUNTIES...
AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF
CLYDE...OR 10 MILES EAST OF ABILENE...MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
CALLAHAN AND NORTHEASTERN TAYLOR COUNTIES.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3234 9937 3231 9980 3245 9987 3252 9961
3252 9959 3251 9939
TIME...MOT...LOC 2118Z 230DEG 32KT 3249 9955
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 9, 3:31 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 9, 3:31 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 331 PM CDT WED APR 9 2008 .SHORT TERM... WILL BE BUSY THROUGH TONIGHT WITH A GOOD CHANCE OF SEVERE WEATHER OVER MOST OF THE AREA. SKIES HAVE MOSTLY CLEARED AND DESTABILIZED OVER ALL THE CWA THIS AFTERNOON WITH THE EXCEPTION OF THE NORTHERN BIG COUNTRY. A WARM FRONT CONTINUES TO MOVE TO THE NORTH ACROSS THE AREA AND IS NOW ENTERING THE SOUTHERN BIG COUNTRY...WITH ONGOING CONVECTION WITH ROTATION OBSERVED ALONG THE FRONTAL BOUNDARY. THE SOUTHERN EXTENT OF THE DRY LINE HAS BEGUN TO BULGE TO THE EAST AS EVIDENT BY A 15 DEGREE DROP IN THE DEW POINT AT FORT STOCKTON...AND CONVECTION IS ONGOING JUST WEST OF THE CONCHO VALLEY ALONG THE DRY LINE. THE LATEST RUC HAS INDICATED THIS ENHANCED CONVECTION ALONG THE SOUTHERN EXTENT OF THE DRY LINE OVER THE WESTERN CWA WITH THE LIKELY FORMATION OF A SQUALL LINE THIS EVENING. THE NORTHERN EXTENT OF THE DRY LINE WILL EXTEND NORTHWEST FROM THE NORTHERN CONCHO VALLEY TO THE NEW MEXICO BORDER UNTIL LATE THIS EVENING BEFORE BEGINNING ITS EASTERN PUSH. IN ADDITION TO THE CONTINUING ACTIVITY OVER THE NORTHERN HALF OF THE FORECAST AREA FOR THE REMAINDER OF THE AFTERNOON ASSOCIATED WITH THE WARM FRONT...A BETTER CHANCE FOR SEVERE WEATHER WILL COME LATER THIS EVENING WHEN THE DRY LINE MOVES EAST AND INTERSECTS THE WARM FRONT...AN EVENT ENHANCED BY THE DEVELOPMENT OF A 60 KNOT PLUS LLJ LATER THIS EVENING. THE SEVERE WEATHER CHANCES WILL CONTINUE AFTER MIDNIGHT AND WILL BE ACCOMPANIED BY HEAVY RAINFALL. THE DRY LINE/COLD FRONT WILL CLEAR THE FORECAST AREA BY DAY BREAK THURSDAY WITH VERY DRY AIR AND HIGH WINDS IN ITS WAKE. HAVE ISSUED A WIND ADVISORY FOR THE ENTIRE CWA FOR THURSDAY AFTERNOON WITH ELEVATED FIRE DANGER CONTINUING INTO FRIDAY. .LONG TERM... THE LONG TERM LOOKS DRY AS AN UPPER LEVEL RIDGE BUILDS OVER THE WESTERN STATES. THE FORECAST AREA WILL REMAIN UNDER THE INFLUENCE OF UPPER HIGH PRESSURE THROUGH THE REMAINDER OF THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 58 77 40 74 / 70 10 10 10 SAN ANGELO 58 83 43 78 / 60 10 10 0 JUNCTION 63 85 44 83 / 50 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER- HASKELL-IRION-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS- SAN SABA-SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR- THROCKMORTON-TOM GREEN. WIND ADVISORY FROM 12 PM TO 7 PM CDT THURSDAY FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 99/15
Hazardous weather outlook, Apr 9, 1:52 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 152 PM CDT WED APR 9 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-101900- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 152 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT ACROSS WEST CENTRAL TEXAS AS A WARM FRONT INTERACTS WITH A SURFACE DRYLINE. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE MAINLY ALONG AND NORTHEAST OF A LINE FROM STERLING CITY...THROUGH SAN ANGELO...AND SOUTH TO MASON. THUNDERSTORMS WILL LIKELY DEVELOP QUICKLY THIS AFTERNOON IN THIS VERY UNSTABLE ENVIRONMENT. THE MAIN THREATS WILL BE VERY LARGE HAIL AND STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...WATCH FOR STRONG WEST WINDS ACROSS WEST CENTRAL TEXAS. EXPECT AT LEAST A WIND ADVISORY. ALSO...WITH VERY DRY AIR MOVING INTO WEST CENTRAL TEXAS...MINIMUM RELATIVE HUMIDITY VALUES WILL LIKELY DROP INTO THE TEENS ACROSS WEST CENTRAL TEXAS THURSDAY AFTERNOON. THUS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WITH A FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... EXPECT SPOTTER ACTIVATION THIS AFTERNOON AND TONIGHT. 23/HUBER
In the hours before
Local storm report, Apr 9, 3:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
334 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO 4 NW TYE 32.49N 99.92W
04/09/2008 TAYLOR TX STORM CHASER
REPORT OF A BRIEF TORNADO TOUCHDOWN ON I-20 WEST OF TYE
&&
24Local storm report, Apr 9, 3:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
340 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 2 NE TYE 32.47N 99.85W
04/09/2008 TAYLOR TX STORM CHASER
REPORT OF A BRIEF TORNADO TOUCHDOWN 2 MILES NORTHEAST OF
TYE...ABOUT 3/4 MI NORTH OF I-20.
&&
24Local storm report, Apr 9, 3:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
344 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 4 WSW HAWLEY 32.59N 99.87W
04/09/2008 E1.00 INCH JONES TX FIRE DEPT/RESCUE
&&
24The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:25 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 35 min |
| Apr 8, 7:49 PM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 26 min |
| Apr 8, 8:17 PM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 43 min |
| Apr 8, 9:25 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 25 min |
| Apr 9, 4:16 AM CDT | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 25 hr |
| Apr 9, 2:58 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 32 min |
| Apr 9, 3:15 PM CDT | Tornado Warning | SJT | Jones, Taylor | 45 min |
| Apr 9, 3:23 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 52 min |
| Apr 9, 3:35 PM CDT | Tornado Warning | SJT | Jones, Taylor | 40 min |
| Apr 9, 3:57 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 48 min |
| Apr 9, 4:04 PM CDT | Tornado Warning | SJT | Fisher, Jones | 26 min |
| Apr 9, 4:13 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 32 min |
| Apr 9, 4:44 PM CDT | Tornado Warning | SJT | Shackelford | 31 min |
| Apr 9, 4:57 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Throckmorton | 32 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.